MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. X-ALT HIP; LINER, ACETABULAR, NON-HOODED, NEUTRAL, HXL/FMP, 36MM ID, MP10

ENCORE MEDICAL, L.P. X-ALT HIP; LINER, ACETABULAR, NON-HOODED, NEUTRAL, HXL/FMP, 36MM ID, MP10
Catalog Number 931-36-260
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/12/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient having an infection; no implant failure.The surgeon performed an irrigation and drainage procedure to wash out the infection; then changed out the liner and head.
 
Additional Manufacturer Narrative
The reason for this revision surgery was infection.The previous surgery and the revision detailed in this investigation occurred 92 days apart.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr), product complaint report (pcr) database, and sterilization records show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.The device and its applicable concomitant devices were verified to have gone through acceptable sterilization processes and were within their respective expiration dates at the time of use during the previous surgery.There were no findings during this investigation that indicate that the reported device was the root cause or had a direct connection with the patient's infection.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
X-ALT HIP
Common Device Name
LINER, ACETABULAR, NON-HOODED, NEUTRAL, HXL/FMP, 36MM ID, MP10
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key5405970
Report Number1644408-2016-00037
Device Sequence Number10824473
Product Code LPH
UDI-Device Identifier00888912099554
UDI-Public(01)00888912099554
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K072154
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Followup
Report Date (Section B) 01/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/30/2020
Device Catalogue Number931-36-260
Device Lot Number694F1047
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/02/2016
Supplement Report FDA Received Date06/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age81 YR